Format

Send to

Choose Destination
See comment in PubMed Commons below
Case Rep Psychiatry. 2014;2014:513108. doi: 10.1155/2014/513108. Epub 2014 Jan 23.

Clozapine-induced myocarditis: is mandatory monitoring warranted for its early recognition?

Author information

1
Queen's University, 385 Princess Street, Kingston, ON, Canada K7L 1B9.

Abstract

Clozapine is an atypical antipsychotic used for treatment resistant schizophrenia. Its potential to induce agranulocytosis is well known but it can also cause myocarditis. Clozapine is the only antipsychotic known to induce this side effect, typically early in the treatment, and literature is scarce on this condition. We are presenting a case report of a 21-year-old schizophrenic male who developed myocarditis within 3 weeks of starting on clozapine for his treatment resistant psychosis. We then aim to review some of the available literature and raise awareness among physicians as this condition can potentially be fatal if not detected early.

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Hindawi Publishing Corporation Icon for PubMed Central
    Loading ...
    Support Center